Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 4, NWS Boston/Norton, MA

January 7, 2020

NWS Boston/Norton, MA issued this small craft advisory at Jan 7, 2020, 8:38 AM EST. It took effect at Jan 8, 2020, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2020, 8:38 AM EST (13:38 UTC)
In effect from
Jan 8, 2020, 12:00 PM EST
Expired
Jan 7, 2020, 3:55 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

573 
WHUS71 KBOX 071338
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
838 AM EST Tue Jan 7 2020

ANZ233-234-072145-
/O.CAN.KBOX.SC.Y.0003.000000T0000Z-200107T1500Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Vineyard Sound-Buzzards Bay-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts 
  up to 35 kt and seas 3 to 5 feet expected. For the Small Craft 
  Advisory, west winds 10 to 15 kt and seas 1 to 3 feet.

* WHERE...Vineyard Sound and Buzzards Bay.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-072145-
/O.CAN.KBOX.SC.Y.0003.000000T0000Z-200107T1500Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts 
  up to 35 kt and seas 4 to 7 feet expected. For the Small Craft 
  Advisory, west winds 10 to 15 kt with gusts up to 25 kt and 
  seas around 2 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ235-237-072145-
/O.CAN.KBOX.SC.Y.0003.000000T0000Z-200107T1600Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Rhode Island Sound-Block Island Sound-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 40 kt and seas 4 to 7 feet expected. For the Small 
  Craft Advisory, west winds 10 to 15 kt and seas 2 to 4 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-072145-
/O.CAN.KBOX.SC.Y.0003.000000T0000Z-200107T1800Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, west winds 10 to 20 kt with gusts up to 
  25 kt and seas 3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ254-072145-
/O.CAN.KBOX.SC.Y.0002.000000T0000Z-200107T1800Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 35 kt and seas 7 to 12 feet expected. For the Small 
  Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt 
  and seas 3 to 5 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ255-072145-
/O.CAN.KBOX.SC.Y.0002.000000T0000Z-200107T1800Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 12 feet expected. For the 
  Small Craft Advisory, west winds 5 to 15 kt with gusts up to 
  25 kt and seas 4 to 6 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ256-072145-
/O.CAN.KBOX.SC.Y.0003.000000T0000Z-200107T1600Z/
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 6 to 11 feet expected. For the 
  Small Craft Advisory, west winds 10 to 15 kt with gusts up to 
  25 kt and seas 4 to 6 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232-072145-
/O.EXT.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Nantucket Sound-
838 AM EST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet expected.

* WHERE...Nantucket Sound.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-072145-
/O.NEW.KBOX.SC.Y.0004.200108T1700Z-200109T1300Z/
Narragansett Bay-
838 AM EST Tue Jan 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 1 to 3 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-072145-
/O.NEW.KBOX.SC.Y.0004.200108T1700Z-200109T1300Z/
Boston Harbor-
838 AM EST Tue Jan 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 35 kt and seas 
  around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
302 
WHUS71 KBOX 072055
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
355 PM EST Tue Jan 7 2020

ANZ230-080500-
/O.UPG.KBOX.SC.Y.0004.200108T1700Z-200109T1300Z/
/O.EXA.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Boston Harbor-
355 PM EST Tue Jan 7 2020

...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 
  around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-080500-
/O.UPG.KBOX.SC.Y.0004.200108T1700Z-200109T1300Z/
/O.EXA.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Narragansett Bay-
355 PM EST Tue Jan 7 2020

...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 1 to 3 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ255-256-080500-
/O.CON.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
355 PM EST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 45 kt and seas 7 to 12 feet expected. 

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-254-080500-
/O.CON.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
355 PM EST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 45 kt and seas 7 to 10 feet expected. 

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-080500-
/O.CON.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
355 PM EST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 45 kt and seas 4 to 7 feet expected. 

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-080500-
/O.CON.KBOX.GL.W.0003.200108T1700Z-200109T1300Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
355 PM EST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 8 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 30 kt with gusts up to 45 kt and 
  seas 4 to 6 feet expected.

* WHERE...Nantucket Sound.

* WHEN...From noon Wednesday to 8 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 6:53 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 7, 6:53 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
653 AM EST Tue Jan 7 2020

.SYNOPSIS...

Weak high pressure moves over Southern New England today,
bringing a period of dry weather. Low pressure passing offshore
may bring light accumulating snow to southeast Massachusetts
especially Cape Cod and the Islands tonight. Behind the
departing ocean storm blustery northwest winds will move across
our region Wednesday, bringing colder than normal temperatures
by Wednesday night and Thursday. Rain or snow possible early on
Friday before becoming all rain during the afternoon. A warming
trend follows Friday and possibly near record highs Saturday.
The warm weather will be accompanied by rain Fri and Sat but a
washout is not expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

645 AM Update...

No changes in the latest forecast update.

Previous discussion...

Weak high pressure builds over the region today. This should
provide a period of subsidence and dry air. Satellite shows
patchy clouds over western and central MA, and there is some
concern these could linger despite the subsidence this morning.
But the overall trend favors at least some sunshine.

Southwest flow aloft will bring increasing cirrus this afternoon.
Mixing will reach to around 925 mb where temps will range from about
-2C to -4C...supporting max temps in the mid 30s to low 40s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...

Southern stream shortwave sweeping through the Midwest today will
create a surface low that strengthens along the Mid Atlantic
coast. Meanwhile, a northern stream trough digs through the
Great Lakes, turning the overall flow more southwest. As a
result, the coastal low moves northeast and passes offshore of
the Islands. Current model consensus takes the low through the
40N/70W benchmark just after midnight and off toward Nova Scotia
Wednesday morning.

On this path, heaviest precipitation is either over the southern
waters or just clipping Cape Cod and Islands. Temperatures in this
coastal area will be 30 to 33 degrees, which may allow a rain/snow
mix that would hold down accumulations. Temperatures farther
inland will be below freezing through the lower layers, cold
enough for snow. But there will be decreasing moisture available
to form snow. The current forecast favors 1-2 inches in
Southeast MA, including Cape Cod. Lesser amounts farther north
and west.

Surface low moves off Wednesday morning, but the northern stream
upper trough swings overhead during the day with colder air at the
surface and aloft. There will also be 30-40 kt winds aloft available
to be mixed to the surface. The unstable air may also favor
scattered or widely scattered snow showers inland.

Temps of -9C to -10C at 850 mb would favor max sfc temps in the mid
30s to low 40s. This combined with the northwest winds will
bring wind chills in the 20s and, toward evening, the teens.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Main concerns...

Wintry mix possible early Friday morning across the higher
elevations of western and central MA. Wet late in the week through
the weekend. Though a washout is not anticipated on Friday and
Saturday.

Details...

Thursday...

The extended begins under cyclonic flow with a trough over the
Northeast and a ridge axis over the Upper Midwest. Expect strong
northwesterly 850 hPa cold air advection with -10 to -15 degree C
air advecting in. Will be situated between a high building over the
central Great Lakes and a low well off to the northeast. This setup
will keep a tight pressure gradient in place. High pressure will
gradually build into the eastern Great Lakes as the night
progresses.

The cold and blustery conditions continue Thursday morning. Winds
will diminish as high pressure builds in and the pressure gradient
relaxes. By the afternoon 850 hPa flow will shift to a southwesterly
direction advecting warm air in. Thursday morning lows range from
the single digits above zero across the higher elevations of western
MA to the low 20s along the coast. Highs on Thursday will be in the
20s inland and the low 30s along the coast.

Friday...

High pressure building eastward overnight. A shortwave trough will
lift from northern Minnesota into eastern Ontario/western Quebec.
This will gradually lift a warm front into the region. Have slowed
down precipitation chances in comparison to the previous forecast
based on the latest GFS, ECMWF, GEM and GEFS models. Looks like
precipitation will transition from snow to rain across western MA,
but there will be a brief period of a wintry mix. Any mix becomes
all rain by early afternoon. Rain continues as the cold front
associated with the system stalls west of the region.

Temperatures trending upward due to strong southwesterly cold air
advection. Expect highs in the 40s across much southern New England.

Saturday...

A trough lifts from the Southern Plains into the Ohio River Valley
by the evening. Models are widely spread on where the associated
surface low develops along the stalled out front draping from the
eastern Great Lakes into the Lower Mississippi River Valley. There
is significant enough spread that have kept a general consensus
amongst guidance for precipitation chances.

Did have enough confidence to bump up surface temperatures toward
the 75th percentile of guidance given the +5 to +12 degree 850 hPa
air is moving into the region. Did not go to the warmest piece of
guidance given there will be significant cloud cover. Expect highs
generally in the 50s with a couple of spots in the low 60s. This has
the potential to break record daily highs for January 11th for our
four climate sites. For reference the daily highs on these days are
as follows: BOS 62F in 1975, ORH 58F in 1924, BDL 60F in 1983 and
PVD 61F in 1975.

Sunday/Monday...

Models diverge even further beginning on Sunday. The GFS is the
quickest lifting the trough from the Ohio River Valley to east of
Nova Scotia. The surface low remains relatively broad, whereas the
ECMWF and GEM depict a much slower and deeper system. GEFS ensemble
members have a lot of spread at this point in time as well, so have
opted to keep a general blend of guidance at this point in time. It
will be cooler with readings getting into the 40s and 50s.

Still uncertain heading into Monday. The GFS and ECMWF keep
conditions dry early in the day as high pressure quickly slides
through. Precipitation spreads in from the southwest late in the day
as a shortwave lifts in. Again there is a lot of spread amongst
guidance so confidence remains low at this point in time.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12Z Discussion...

Today...VFR conditions with ceilings gradually lowering as
moisture spreads in from south to north. Winds gradually
diminishing, but there may be a few gusts up to 20 knots across
Cape Cod and the Islands this morning.

Tonight...VFR at BAF and BDL. Elsewhere MVFR ceilings and
visibility with snow spreading in. Expect IFR visibilities and
potentially ceilings across eastern MA terminals. Most locations
will see less than one inch of snow accumulation. The only
exception is across southeast MA where 1 to 2 inches are
possible. Snow may mix in with rain at times at ACK.

Wednesday...VFR. Partial clearing. Winds gusting to 20-30 kt.
Slight chance of snow showers, mainly in the hills.

KBOS Terminal...High confidence in TAF. Moderate confidence in
the TAF after 00Z.

KBDL Terminal...High confidence in TAF.

Outlook /Wednesday Night through Saturday/...

Wednesday Night: VFR. Windy with gusts up to 35 kt.

Thursday: VFR. Windy with local gusts up to 30 kt.

Thursday Night: VFR. Breezy.

Friday through Saturday: Mainly MVFR, with local IFR possible.
Breezy. Chance SHRA.

&&

.MARINE...

Today...

Brief gusts of 25 kt this morning, diminishing by afternoon and
shifting out of the southeast toward evening. Seas 3-5 feet this
morning, subsiding by afternoon. Small Craft Advisory will
diminish through the morning.

Tonight...

Low pressure passes offshore during the night. This will bring
increasing east and northeast winds through midnight, turning
out of the northwest by morning. Winds will increasing
overnight, reaching 20 kt and possibly 25 kts toward morning.
Seas mostly less than 5 feet, but may be near 5 feet southeast
of Nantucket.

Wednesday...

Cold advection over the waters and deepening of the departing
low pressure will mean increasing wind, with sustained values
reaching 20-25 kt and gusts near 35 kt. Seas will build through
the day, reaching 5 to 10 feet on the exposed waters. Slight
chance of rain showers. A Gale Watch previously in effect is
being upgraded to a Gale Warning.

Outlook /Wednesday Night through Saturday/...

Wednesday Night: Moderate risk for gale force winds with gusts
up to 40 kt. Rough seas up to 13 ft. Chance of freezing spray.

Thursday: Low risk for Small Craft Advisory winds with areas of
gusts up to 30 kt. Areas of rough seas.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas up to 5 ft. Slight chance of rain showers.

Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 12 ft. Chance of rain
showers.

&&

.CLIMATE...
Record highs for Saturday Jan 11th ...

BOS 62/1975
ORH 58/1924
BDL 60/1983
PVD 61/1975

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EST this morning for ANZ232.
     Gale Warning from 1 PM Wednesday to 7 AM EST Thursday for
     ANZ231>235-237-250-251-254>256.
     Small Craft Advisory until 10 AM EST this morning for ANZ231-
     233-234-251.
     Small Craft Advisory until 11 AM EST this morning for ANZ235-
     237-256.
     Small Craft Advisory until 1 PM EST this afternoon for ANZ250-
     254-255.

&&

SYNOPSIS...WTB/BL
NEAR TERM...WTB/BL
SHORT TERM...WTB
LONG TERM...BL
AVIATION...WTB/BL
MARINE...WTB/BL
CLIMATE...
Hazardous weather outlook, Jan 7, 4:18 AM EST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
418 AM EST Tue Jan 7 2020

CTZ002>004-MAZ002>016-026-RIZ001-080930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
418 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-254>256-080930-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
418 AM EST Tue Jan 7 2020

...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Light freezing spray is possible Wednesday night into Thursday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-080930-
Boston Harbor-Narragansett Bay-
418 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ017>024-RIZ002>008-080930-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
418 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

An inch or two of accumulating snowfall is possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:53 AM ESTGale WarningBOX50 hr
Jan 7, 11:31 AM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth17 hr
Jan 7, 3:58 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more31 hr

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.